MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER

B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER
Model Number 31335
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Batch history review: we have checked the manufacturing file of batch nr 36947576 which complies with our specifications and does not present any discrepancy.No other complaint has been reported to us on this batch of vena cava filters released in may 2019.Investigation results we have received 6 pictures for evaluation.Picture 1 & 2: these ct scan were taken the day of the implantation procedure, before the filter placement (vein diameter = 2,1cm).Picture 3: this x ray picture shows the vein just before placing the filter.Picture 4: it shows the filter correctly expanded and placed in the ivc, in infrarenal location.The reason for migration is not apparent on the picture.Picture 5: 4 days after the implantation.It shows that the filter migrated to intrahepatic ivc.It was tilt.Picture 6: coronal ct scan.4 days after the implantation.It shows that the filter migrated at the entrance of the right atrium.However, this pictures do not allow us to venture a hypothesis concerning the origin of this incident.Conclusion: the elements received do not allow us to conclude on the origin of the migration of the venatech lp filter 4 days after its perfect deployment.The migration of the vena cava filter is a known complication of the implantation of this type of device.We can hypothesize that a huge ivc expansion is at the origin of this migration (ie.Extreme vasalva).This type of migration is a rare incident.The complaint rate is <0,01% and acceptable compared to the ratio benefit/risks.Consequently, no corrective action is envisaged.
 
Event or Problem Description
On (b)(6) 2020 venatech lp filter was placed for lower extremity dvt and pe with contraindication to anticoagulation.Device was placed from the right internal jugular approach.Filter deployed appropriately and in infrarenal location with expansion of struts.On (b)(6) 2020 a ct scan was performed and ivc filter was seen to have migrated to intrahepatic ivc right atrium.Filter appeared distorted.No central ine placements, cpr, trauma or cardiology procedures were noted.Diameter of the vena cava before implantation: 2.3cm.Filter deployment level: l2, l3.Patient had not undergone any surgery since the filter placement.Patient co-morbidities: pancreatic cancer.There were no patient symptoms prior to the ct scan.Patient passed away of acute kidney renal failure.

Brand Name
VENATECH LP
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
MDR Report Key10069901
Report Number9612452-2020-00017
Device Sequence Number19771366
Product Code DTK
UDI-Device Identifier04038653918164
UDI-Public04038653918164
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K010485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model Number31335
Device Catalogue Number5010024
Device Lot Number36947576
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;